MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13539
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a diagnostic extracranial and intracranial angiogram for four (4) vessels, the flexor shuttle tibial guiding sheath distal radiopaque band was in the incorrect position (not located in the distal tip).The angiogram was unsuccessful and had to be re-performed for the patient's intracranial lesion.The sheath was placed in the carotid artery; an angiocatheter (manufacturer unspecified) was utilized through the lumen of the sheath.Another manufacturer's wire guide was placed and removed with the sheath during the event.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, manufacturing instructions, quality control, and a visual inspection of the returned devices were conducted during the investigation.Opened and unopened samples were returned for evaluation.Two used and seven unused sheaths were returned for investigation.The overall length of the seven sheaths measured longer than the specified sheath length range of 78.8 - 80.8 cm.The remaining two sheaths measured 80.8 cm in length.The distance from the distal edge of the radiopaque marker band to the distal tip of the sheath was found to be greater than 20 mm for all devices.Per specification, this distance should be 2-3 mm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were three other reported complaints for this lot number.Based on the information provided, the examination of the returned products, and the results of our investigation, the root cause was determined to be related to the manufacturing process.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Summary of event: it was reported that during a diagnostic extracranial and intracranial angiogram for four vessels, the flexor shuttle tibial guiding sheath distal radiopaque band was in the incorrect position (not located in the distal tip).The angiogram was unsuccessful and had to be re-performed for the patient's intracranial lesion.The sheath was placed in the carotid artery; an angiocatheter (manufacturer unspecified) was utilized through the lumen of the sheath.Another manufacturer's wire guide was placed and removed with the sheath during the event.Investigation - evaluation: a review of the dimensional verification, complaint history, device history record, drawing, manufacturing instructions, quality control, and a visual inspection of the returned devices were conducted during the investigation.Opened and unopened samples were returned for evaluation.Two used and seven unused sheaths were returned for investigation.The overall length of seven sheaths measured longer than the specified sheath length range.The remaining two sheaths measured within specification.The distance from the distal edge of the radiopaque marker band to the distal tip of the sheath was found to be greater than 20 mm for all devices, which is above specification.A document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were three other reported complaints for this lot number.Based on the information provided, the examination of the returned products, and the results of our investigation, the root cause was determined to be related to the manufacturing process, as it is feasible to suggest that the tips of the sheaths were improperly cut during manufacturing of the devices.Field actions were implemented for ksaw-6.0-38-80-rb-shtl-hc lot 8185792 in response to this issue.The quality control operator responsible for inspection this product lot was retrained to relevant procedures.Corrective and preventative actions were initiated to further address this issue.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7285093
Report Number1820334-2018-00419
Device Sequence Number1827383
Product Code DYB
UDI-Device Identifier00827002135390
UDI-Public(01)00827002135390(17)200831(10)8185792
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG13539
Device Catalogue NumberKSAW-6.0-38-80-RB-SHTL-HC
Device Lot Number8185792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/02/2018
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIREGUIDEANGIOCATHETER (MANUFACTURER UNK); TERUMO WIREGUIDEANGIOCATHETER (MANUFACTURER UNK)
Outcome Attributed to Adverse Event Other;